Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 162, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 21, 2014, 6:55 PM EDT for Berrien County, Georgia. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2014, 6:55 PM EDT (22:55 UTC)
- Expired
- Jun 21, 2014, 7:11 PM EDT
- In force
- 16 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Berrien County, GA
The radar
The Moody AFB radar (KVAX), 46 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
870
WUUS52 KTAE 212255
SVRTAE
GAC019-212330-
/O.NEW.KTAE.SV.W.0162.140621T2255Z-140621T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
655 PM EDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 730 PM EDT
* AT 651 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS NEAR 60 MPH. THIS STORM WAS LOCATED NEAR
ALAPAHA...AND MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GLORY...WEBER AND BANNOCKBURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3124 8304 3117 8304 3115 8306 3115 8308
3135 8328 3145 8318 3145 8313 3141 8313
3136 8310 3133 8305 3131 8305 3127 8303
TIME...MOT...LOC 2255Z 308DEG 12KT 3136 8318
$$
9-FOURNIER1 follow-up statement
207
WWUS52 KTAE 212311
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
711 PM EDT SAT JUN 21 2014
GAC019-212322-
/O.CAN.KTAE.SV.W.0162.000000T0000Z-140621T2330Z/
BERRIEN GA-
711 PM EDT SAT JUN 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BERRIEN COUNTY IS
CANCELLED...
LAT...LON 3124 8304 3117 8304 3115 8306 3115 8308
3135 8328 3145 8318 3145 8313 3141 8313
3136 8310 3133 8305 3131 8305 3127 8303
TIME...MOT...LOC 2312Z 308DEG 12KT 3132 8313
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:17 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 21, 3:17 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 317 PM EDT Sat Jun 21 2014 .Near Term [Through Tonight]... Afternoon convection will diminish after sunset, with little synoptic forcing to keep it going without daytime heating. Best rain chances through early evening will be in corridor from SE Alabama into the eastern Big Bend. .Short Term [Sunday Through Monday Night]... A couple of weak shortwaves will result in above average rain chances along and away from the seabreezes each afternoon. The greater coverage of showers and thunderstorms will mean slightly cooler afternoon temperatures than recent days. Expect middle 90s to be common area-wide. .Long Term [Tuesday Through Saturday]... A series of weak shortwaves around the base of a broad trough will continue the trend of above average rain chances through mid to late week. Towards the end of the week models show an area of low pressure lifting out of the Gulf, though the exact placement is disagreed upon. Nonetheless, there remains a potential for high rain chances along the Gulf coast towards the end of the week. && .Aviation... [Through 18Z Sunday] Scattered thunderstorms will impact area terminals through the early evening, with gusty winds possible. Otherwise, VFR conditions should prevail through the forecast period outside of brief MVFR visibility around sunrise. && .Marine... The northern Gulf will generally be dominated by high pressure and southwesterly flow for several days. Wind and seas should remain below headline levels. && .Fire Weather... Hazardous fire weather conditions are not expected through next week. && .Hydrology... All area rivers remain below action stage this afternoon. Even with higher than average rain chances over the next several days, the QPF amounts should not result in significant river rises. && .Preliminary Point Temps/PoPs... Tallahassee 73 93 73 94 71 / 40 60 20 50 20 Panama City 78 89 76 87 75 / 20 30 20 60 20 Dothan 74 94 72 91 71 / 30 50 30 50 40 Albany 74 95 73 93 71 / 30 40 30 50 40 Valdosta 72 95 73 93 72 / 40 60 30 50 20 Cross City 73 91 72 90 71 / 30 50 20 40 20 Apalachicola 77 89 75 88 75 / 20 30 20 30 20 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...CAMP SHORT TERM...HARRIGAN LONG TERM...HARRIGAN AVIATION...CAMP MARINE...HARRIGAN FIRE WEATHER...CAMP HYDROLOGY...HARRIGAN
In the hours before
Local storm report, Jun 21, 4:45 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
445 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG WOODVILLE 30.31N 84.25W
06/21/2014 LEON FL 911 CALL CENTER
TREES DOWN ON WOODVILLE HIGHWAY AT NATURAL WELLS ROAD
&&
WESTONLocal storm report, Jun 21, 6:02 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
602 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL SYLVESTER AIRPORT 31.56N 83.89W
06/21/2014 E0.25 INCH WORTH GA BROADCAST MEDIA
QUARTER SIZED HAIL IN SYLVESTER
&&
WESTONLocal storm report, Jun 21, 6:03 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
603 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL SYLVESTER AIRPORT 31.56N 83.89W
06/21/2014 E1.00 INCH WORTH GA BROADCAST MEDIA
QUARTER SIZED HAIL IN SYLVESTER
&&
WOOLLocal storm report, Jun 21, 6:11 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
611 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG VALDOSTA 30.85N 83.28W
06/21/2014 LOWNDES GA 911 CALL CENTER
TREES DOWN ON HICKORY GROVE ROAD AND VANN ROAD.
POWERLINES DOWN ON BEN HILL ROAD AT GROVER HICKS ROAD.
&&
WESTONLocal storm report, Jun 21, 6:32 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
632 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG ALBANY 31.58N 84.18W
06/21/2014 DOUGHERTY GA BROADCAST MEDIA
TREE DOWN ON POWERLINES ON EAGER DRIVE
&&
WESTONLocal storm report, Jun 21, 6:36 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
636 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL HAVANA 30.62N 84.41W
06/21/2014 E0.88 INCH GADSDEN FL BROADCAST MEDIA
NICKEL SIZED HAIL IN HAVANA. TIME ESTIMATED BY RADAR.
&&
WESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:11 PM EDT | Severe Thunderstorm Warning | TAE | Early | 34 min |
| Jun 21, 3:53 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 22 min |
| Jun 21, 5:48 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 42 min |
| Jun 21, 5:54 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Turner, Worth | 21 min |
| Jun 21, 6:51 PM EDT | Severe Thunderstorm Warning | TAE | Cook, Lanier, Lowndes | 24 min |
| Jun 21, 6:59 PM EDT | Severe Thunderstorm Warning | TAE | Berrien | 16 min |
| Jun 21, 7:05 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Terrell | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.